MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM10060
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that during placement in a brachial upper arm fistula via access through the forearm, the endovascular stent graft could not be deployed.Another stent graft of the same brand was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.Based on the sample condition it could be confirmed that the stent graft could not be deployed.The stent graft was found partially released.Furthermore, the outer sheath was found elongated, which indicates that increased friction affected the delivery system during attempt of stent graft deployment.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult patient anatomy, which led to increased friction and the subsequent partial stent graft deployment.Insufficient flushing of the device could be another contributing factor.A manufacturing related root cause was considered.Based on the sample condition no manufacturing related cause could be verified.On the basis of the available information a definite root cause for the reported failure could not be identified.The ifu states "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states:"if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6089071
Report Number9681442-2016-00287
Device Sequence Number974550
Product Code PFV
UDI-Device Identifier04049519008592
UDI-Public(01)04049519008592(17)190122(10)ANAN2764
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Catalogue NumberFEM10060
Device Lot NumberANAN2764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1